MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX05RW
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned to the manufacturing facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.A review of the device history records and product release decision control sheet of the involved product code/lot # combination was conducted with no relevant findings.A search of the complaint file found no other report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported difficult in disconnecting the oxygenator from the manifold.The following information was provided by the user facility: the pressure line that goes from the oxygenator to the manifold would not disconnect, connection was bonded closed; the event happened during set up of the machine; the device was changed out; this did not cause a delay in the procedure; the procedure was completed successfully; and there was no patient involvement with the reported device.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 1 to provide the returned sample evaluation results.The actual device was returned to the manufacturing facility for evaluation.Visual inspection found the connecter for the sampling line had the marks on it, implying it had been pinched with forceps.No other anomalies were noted on the remainder of the device.An attempt to release the luer fitting of the connector was made.The male component was detached from the female component by hand with no difficulty.The taper of the connector (angles and dimensions of the components to be fitted with each other) was checked with the lure taper gauge and confirmed to meet iso standard (6/100 tapered).It was found to be compatible with the lure taper gauge.There is no evidence that this event was related to a device defect or malfunction.During the actual sample evaluation the lure fitting of the male and female components of the connector of the actual sample was able to be released manually without any difficulty.The customer's complaint was not confirmed.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6589695
Report Number9681834-2017-00100
Device Sequence Number978520
Product Code DTZ
UDI-Device Identifier04987350763471
UDI-Public(01)04987350763471(17)190228(10)160328
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K022115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberCX*RX05RW
Device Lot Number160328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/26/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/24/2017
Supplement Report FDA Received Date06/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1